Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 70, NWS Pueblo, CO

July 11, 2009El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 11, 2009, 3:05 PM MDT for El Paso County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2009, 3:05 PM MDT (21:05 UTC)
Expired
Jul 11, 2009, 4:00 PM MDT
In force
55 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-408 J/kg
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 112105
SVRPUB
COC041-112200-
/O.NEW.KPUB.SV.W.0070.090711T2105Z-090711T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT SAT JUL 11 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 400 PM MDT...

* AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTHWEST OF PEYTON...OR ABOUT 20 MILES NORTHEAST OF COLORADO
  SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  RAMAH.

AT 258 PM A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER SIZE HAIL 5 
MILES NORTHWEST OF PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3911 10412 3895 10457 3910 10470 3913 10466
      3913 10414
TIME...MOT...LOC 2103Z 236DEG 7KT 3908 10454

$$
3 follow-up statements
000 
WWUS55 KPUB 112124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT SAT JUL 11 2009

COC041-112200-
/O.CON.KPUB.SV.W.0070.000000T0000Z-090711T2200Z/
EL PASO CO-
324 PM MDT SAT JUL 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTH CENTRAL EL PASO COUNTY...

AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 6 MILES NORTH OF PEYTON...OR 24 MILES NORTHEAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3911 10412 3895 10457 3910 10470 3913 10466
      3913 10414
TIME...MOT...LOC 2124Z 236DEG 7KT 3911 10449

$$
000 
WWUS55 KPUB 112134
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT SAT JUL 11 2009

COC041-112200-
/O.CON.KPUB.SV.W.0070.000000T0000Z-090711T2200Z/
EL PASO CO-
334 PM MDT SAT JUL 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTH CENTRAL EL PASO COUNTY...

AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 6 MILES NORTHEAST OF PEYTON...OR 26 MILES NORTHEAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3911 10412 3895 10457 3910 10470 3913 10466
      3913 10414
TIME...MOT...LOC 2134Z 247DEG 9KT 3911 10443

$$
000 
WWUS55 KPUB 112201
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT SAT JUL 11 2009

COC041-112210-
/O.EXP.KPUB.SV.W.0070.000000T0000Z-090711T2200Z/
EL PASO CO-
401 PM MDT SAT JUL 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY
   EXPIRES AT 400 PM MDT...

THE SEVERE THUNDERSTORMS OVER NORTHEAST EL PASO COUNTY HAVE MOVED 
NORTH INTO SOUTHERN ELBERT COUNTY. 

LAT...LON 3911 10412 3895 10457 3910 10470 3913 10466
      3913 10414
TIME...MOT...LOC 2134Z 247DEG 9KT 3911 10443

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:59 PM MDT, 6 minutes earlier.

Area forecast discussion, Jul 11, 2:59 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT SAT JUL 11 2009

.SHORT TERM...
(TONIGHT AND SUNDAY)

CURRENTLY...AS OF 20Z...RATHER STRONG CAP HAS KEPT THE LID ON
CONVECTION OVER THE PLAINS SO FAR...WITH EARLY AFTERNOON TSRA
LIMITED TO THE CENTRAL AND SOUTHWEST MOUNTAINS...WHERE WAVE LIFTING
OUT OF NW NEW MEXICO IS PROVIDING SOME ADDITIONAL LIFT. OVER THE
PLAINS AND EASTERN MOUNTAINS...AIR MASS IS SLIGHTLY DRIER THAN MODEL
FORECASTS...WITH POCKET OF DRIER AIR OVER TELLER COUNTY AND THE
WETS/SANGRES HAMPERING CONVECTION SO FAR. SOME HINTS OF THIS DRIER
AIR MASS SLOWLY SPREADING EASTWARD...AS DEWPOINTS ALONG THE PALMER
DIVIDE AND RATON MESA HAVE BEEN SLOWLY FALLING THE PAST FEW HOURS.
AXIS OF HIGHEST INSTABILITY (GT 2000 J/K CAPES) REMAINS JUST EAST OF
THE AREA...GENERALLY NORTH OF A KDEN/KLIC/KLAA LINE. MORE MODEST
INSTABILITY SOUTH OF THIS LINE...WITH CAPES IN THE 1000-200 J/KG
RANGE ALONG AND NORTH OF THE ARKANSAS RIVER...WITH HIGHEST VALUES IN
EASTERN EL PASO COUNTY.

REMAINDER OF THE AFTERNOON...ISOLATED TO LOW END SCATTERED COVERAGE
OF TSRA WILL CONTINUE OVER THE WESTERN AND CENTRAL MOUNTAINS...WITH
A FEW HIGH BASED STORMS SPREADING NORTHWARD FROM NM ACROSS THE
SOUTHERN SANGRES/SOUTHERN I-25 CORRIDOR THE NEXT FEW HOURS. OVER THE
EAST...MODIFIED LAPS SOUNDINGS AND OBSERVATIONS SUGGEST CAP HAS
ALMOST ERODED ACROSS EL PASO COUNTY...WITH MORE WIDESPREAD TCU/CB
QUICKLY DEVELOPING ON THE SOUTHEAST EDGE OF PIKES PEAK AS OF 20Z.
WILL NEED TO WATCH THIS AREA THROUGH THE REST OF THE AFTERNOON...AS
STORMS MAY TEND TO STRENGTHEN AS THEY MOVE INTO THE DEEPER
INSTABILITY EAST OF I-25. 0-6KM SHEAR REMAINS FAIRLY LOW (LT 30
KTS)...AS SURFACE/NEAR SURFACE WINDS ARE VERY LIGHT. SEVERE THREAT
WOULD APPEAR TO BE MAINLY NORTH OF THE ARKANSAS RIVER WHERE
INSTABILITY IS DEEP ENOUGH TO SUPPORT MORE PERSISTENT
UPDRAFTS...THOUGH STRONG GUSTY OUTFLOW WINDS ARE POSSIBLE WITH
STORMS ANYWHERE ACROSS THE AREA THIS AFTERNOON.

TONIGHT...18Z NAM NOT QUITE AS AGGRESSIVE AS 12Z RUN IN BRINGING
HIGHER DEWPOINTS/INSTABILITY BACK WESTWARD TOWARD THE MOUNTAINS THIS
EVENING...KEEPING MOSTLY ISOLATED CONVECTION OVER THE PLAINS THROUGH
MIDNIGHT...WITH PERHAPS A LOCAL MAXIMUM OF TSRA ALONG THE PALMER
DIVIDE. GFS IS FARTHER NORTH WITH ITS MAIN AREA OF
CONVECTION...BLOWING UP AN MCS THIS EVENING OVER NORTHEAST
COLORADO/NEB PANHANDLE...THEN TRACKING THE SYSTEM EAST INTO NEB/KS
OVERNIGHT. CURRENT FORECAST HAS HIGHEST POPS OVER NORTHERN
SECTIONS...WHICH LOOKS FINE FOR NOW. ULTIMATE STRENGTH AND COVERAGE
OF CONVECTION FROM KCOS SOUTH AND EAST TOWARD KPUB AND KLHX WILL
LIKELY DEPEND ON OUTFLOW PUSHING DEEPER MOISTURE BACK WEST TOWARD
THE WET MOUNTAINS...WHICH CAN BE RATHER IFFY. LEAST CHANCE OF TSRA
APPEARS TO BE THE FAR SOUTHEAST CORNER OF THE PLAINS...AS
SOUTHWESTERLY STEERING CURRENTS ARENT VERY FAVORABLE FOR STORMS TO
REACH HERE.

SUNDAY...LITTLE CHANGE IN THE PATTERN...WITH SURFACE BOUNDARY LYING
SOMEWHERE NEAR OR JUST NORTH OF THE ARKANSAS RIVER BY AFTERNOON.
OVERALL...INSTABILITY LOOKS A LITTLE LESS THAN TODAY AS BEST
MOISTURE IS STILL OVER NORTHEAST COLORADO...THOUGH CAPES WILL BE
SUFFICIENT FOR STORMS AREAWIDE ONCE AGAIN. LITTLE CHANGE IN TEMPS
EXPECTED AS WELL...WITH READINGS IN THE 90S TO NEAR 100 OVER THE
PLAINS.  --PETERSEN

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

GFS AND ECMWF MODELS ARE VERY SIMILAR THROUGH THE EXTENDED PERIOD
WITH THE UPPER PATTERN. RESULTANT WEATHER ACROSS THE CWA CURRENTLY
LOOKS TO BE DIURNAL ISOLATED CONVECTION TIED INITIALLY TO THE
MTS...WITH MAX TEMPS EACH DAY IN THE 90S FOR THE PLAINS...70S AND
80S ACROSS THE HIGHER TERRAIN.

SUNDAY NIGHT THROUGH MONDAY...THE UPPER RIDGE AXIS IS FORECAST TO
LAY RIGHT OVER THE STATE THROUGH MON...WITH HOW ACTIVE REALIZED
WEATHER WILL BE DEPENDING ON THE LOCATION OF THE SFC BOUNDARY.BOTH
NAM AND GFS ARE SHOWING THE SFC FRONT ACROSS NORTHERN BACA AND LAS
ANIMAS COUNTIES THEN UP ACROSS OTERO AND CROWLEY COUNTIES...WITH THE
WESTERLY DOWNSLOPE EVIDENTLY BEING STRONG ENOUGH TO KEEP THE FRONT
FROM PUSHING ACROSS THE I25 CORRIDOR. THAT MAY BE THE CASE...BUT
LOOKING AT SEVERE POTENTIAL VIA NAM SHOWS ABOUT 2000-2500 J/KG OF
CAPE HEADING TOWARDS THE MTS FROM THE EAST MON MORN AND AFTN. NOT
MUCH BULK SHEAR TO WORK WITH...AND THIS MIGHT BE THE LIMITING
FACTOR.

TUESDAY...A WEAKENING UPPER LOW SLIDES EAST ACROSS THE NORTHERN
ROCKIES ON MON...FLATTENING THE RIDGE AND PROVIDING FOR NEARLY ZONAL
FLOW ACROSS COLORADO. THERE IS SOME INDICATION THAT A WEAK SFC FRONT
WILL DROP DOWN THE CENTRAL US AND BACK INTO COLORADO BY THE
EVENING...BUT IT LOOKS TO BE DRY AND VERY WEAK DUE TO HOW FAR NORTH
THE DISTURBANCE IS.

WEDNESDAY THROUGH SATURDAY...AFTER A DAY OF BEING FLATTENED
OUT...THE UPPER RIDGE BUILDS BACK IN ON WED WITH THE RIDGE AXIS
SETTING UP JUST WEST OF THE 4 CORNERS. NW FLOW ALOFT AND A GOOD
AMOUNT OF SFC MOISYUTE LURKING IN KS AND NE WARRANTS AT LEAST
ISOLATED POPS EACH DAY...THOUGH AT THIS TIME NO SINGLE FEATURE TO
LATCH ONTO. MOORE

&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
EASTERN MOUNTAINS/I-25 CORRIDOR THROUGH 03Z...WITH GREATEST
COVERAGE OF STORMS AROUND KOCS. SMALL HAIL AND BRIEF HEAVY RAIN
ASSOC WITH STORMS MAY PRODUCE LOCAL MVFR CIGS...ALONG WITH ERRATIC
GUSTY WINDS UP TO 60 MPH NEAR THE STRONGER STORMS. CONVECTION
SHOULD DECREASE ALONG THE I-25 CORRIDOR BY 06Z WITH LESS OF A
CHANCE FOR STRATUS DEVELOPMENT TONIGHT AS LOW LVL WINDS SHIFT
AROUND FROM A WEST/SOUTHWEST COMPONENT TOWARDS MORNING. FARTHER
WEST...ISOLATED TO SCATTERED AFTN/EVENING THUNDERSTORMS WILL BE
POSSIBLE. MVFR TO VFR CIGS WITH MORE HIGH BASED THUNDERSTORMS
EXPECTED WITH THE POSSIBILITY OF LOCAL WIND GUSTS UP TO 50
MPH...AND BRIEF LIGHT TO MODERATE RAINFALL.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/27
Hazardous weather outlook, Jul 11, 6:46 AM MDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
646 AM MDT SAT JUL 11 2009

COZ058>089-093>099-121300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
646 AM MDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS BETWEEN 11 AM AND NOON...THEN SPREAD INTO THE ADJACENT
PLAINS AFTER 2 PM. A FEW THUNDERSTORMS COULD BECOME
SEVERE...MAINLY ALONG AND NORTH OF THE ARKANSAS RIVER...PRODUCING
HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO AROUND 60
MPH...AND LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE
POSSIBLE WITH THE MORE INTENSE STORMS. THE AREA WITH THE GREATEST
LIKELIHOOD FOR SEVERE WEATHER THIS AFTERNOON AND EVENING INCLUDES
EL PASO...PUEBLO...EASTERN FREMONT...CUSTER...CROWLEY...OTERO...
BENT...PROWERS AND KIOWA COUNTIES.

ELSEWHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF
LIGHT TO MODERATE RAINFALL...AND WIND GUSTS UP TO 50 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA SUNDAY THROUGH FRIDAY. MOIST
UPSLOPE FLOW LOOKS TO CONTINUE ACROSS THE EASTERN PLAINS SUNDAY AND
MONDAY WHICH WILL KEEP ABUNDANT LOW LEVEL MOISTURE IN PLACE AND
ALLOW FOR THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS TO DEVELOP
ACROSS THE PLAINS. THE MAIN THREAT FROM STORMS WILL BE DANGEROUS
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH. HAIL UP TO
ONE INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
ACROSS THE EASTERN PLAINS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND NORTH OF THE
ARKANSAS RIVER ACROSS SOUTHEAST COLORADO.

31/23

In the hours before

Special weather statement, Jul 11, 2:58 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT SAT JUL 11 2009

COZ084-112130-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
258 PM MDT SAT JUL 11 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTHEAST OF BLACK FOREST...
OR 18 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD
THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  RAMAH.
  CALHAN.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 11, 3:03 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT SAT JUL 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             5 WNW PEYTON            39.06N 104.57W
07/11/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            ONGOING...

&&

JKH

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.